Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 67, NWS Hastings, NE

June 7, 2008Jewell County, Smith County, Kansas

NWS Hastings, NE issued this tornado warning at Jun 7, 2008, 9:13 PM CDT for Jewell County, Smith County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 9:13 PM CDT (02:13 UTC)
Expired
Jun 7, 2008, 10:00 PM CDT
In force
47 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Jewell County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 64 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 9:15 PM CDTFUNNEL CLOUD2 N Harlan, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 4:25 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-341 J/kg
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 080214
TORGID
KSC089-183-080300-
/O.NEW.KGID.TO.W.0067.080608T0213Z-080608T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
913 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL JEWELL COUNTY IN NORTH CENTRAL KANSAS
  SMITH COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 1000 PM CDT

* AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GAYLORD...
  OR 28 MILES EAST OF PHILLIPSBURG...MOVING NORTHEAST AT 23 MPH.

* THE TORNADO WILL BE NEAR...
  SMITH CENTER BY 930 PM CDT
  BELLAIRE BY 945 PM CDT
  LEBANON AND ESBON BY 1000 PM CDT

THIS REPLACES THE TORNADO WARNINGS WHICH WERE IN EFFECT FOR SMITH 
COUNTY. 

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4000 9860 3982 9829 3957 9866 3957 9883
      3965 9898
TIME...MOT...LOC 0213Z 231DEG 20KT 3964 9881

$$
4 follow-up statements
000 
WWUS53 KGID 080222
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
922 PM CDT SAT JUN 7 2008

KSC089-183-080300-
/O.CON.KGID.TO.W.0067.000000T0000Z-080608T0300Z/
SMITH KS-JEWELL KS-
922 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST
CENTRAL JEWELL AND SMITH COUNTIES...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HARLAN...OR 33
MILES EAST OF PHILLIPSBURG...MOVING NORTHEAST AT 32 MPH.

THE TORNADO WILL BE NEAR...
  BELLAIRE BY 930 PM CDT
  LEBANON BY 940 PM CDT
  ESBON BY 955 PM CDT

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4000 9860 3982 9829 3957 9866 3957 9883
      3965 9898
TIME...MOT...LOC 0222Z 239DEG 28KT 3967 9868

$$
000 
WWUS53 KGID 080225
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
925 PM CDT SAT JUN 7 2008

KSC089-183-080300-
/O.CON.KGID.TO.W.0067.000000T0000Z-080608T0300Z/
SMITH KS-JEWELL KS-
925 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST
CENTRAL JEWELL AND SMITH COUNTIES...

AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES SOUTH OF
BELLAIRE...OR 33 MILES NORTHWEST OF BELOIT...MOVING NORTHEAST AT 38
MPH.

THE TORNADO WILL BE NEAR...
  BELLAIRE BY 930 PM CDT
  LEBANON BY 935 PM CDT
  ESBON BY 945 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4000 9860 3982 9829 3957 9866 3957 9883
      3965 9898
TIME...MOT...LOC 0225Z 223DEG 33KT 3971 9863

$$
000 
WWUS53 KGID 080231
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
931 PM CDT SAT JUN 7 2008

KSC089-183-080300-
/O.CON.KGID.TO.W.0067.000000T0000Z-080608T0300Z/
SMITH KS-JEWELL KS-
931 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST
CENTRAL JEWELL AND EASTERN SMITH COUNTIES...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTH OF
BELLAIRE...OR 32 MILES NORTHWEST OF BELOIT...MOVING NORTHEAST AT 29
MPH.

THE TORNADO WILL BE NEAR...
  LEBANON BY 945 PM CDT
  ESBON BY 955 PM CDT

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3961 9881 3971 9890 4000 9860 3982 9829
      3957 9866
TIME...MOT...LOC 0231Z 222DEG 25KT 3972 9861

$$
000 
WWUS53 KGID 080242
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
943 PM CDT SAT JUN 7 2008

KSC089-183-080300-
/O.CON.KGID.TO.W.0067.000000T0000Z-080608T0300Z/
SMITH KS-JEWELL KS-
943 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST
CENTRAL JEWELL AND EASTERN SMITH COUNTIES...

AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LEBANON...OR 31
MILES NORTHWEST OF BELOIT...MOVING NORTHEAST AT 29 MPH.

THE TORNADO WILL BE NEAR...
  LEBANON BY 950 PM CDT
  ESBON BY 1000 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT
AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3961 9881 3971 9890 4000 9860 3982 9829
      3957 9866
TIME...MOT...LOC 0243Z 222DEG 25KT 3976 9856

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:51 PM CDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jun 7, 2:51 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
251 PM CDT SAT JUN 7 2008

.SHORT TERM...TONIGHT THROUGH TOMORROW NIGHT 09/12Z...SURFACE FRONT
HAS STALLED ACROSS THE FORECAST AREA THIS MORNING.  FRONT AT 18Z WAS
FROM NEAR ALBION TO NEAR KEARNEY TO NORTH OF HILL CITY.  THE FRONT
IN THE PAST COUPLE OF HOURS HAS RETREATED NORTHWARD SLIGHTLY.
ATMOSPHERE IS STILL CAPPED AS PER 18Z SOUNDING FROM KOAX...BUT AS
AFTERNOON HEATING CONTINUES AND TEMPS GET INTO THE MIDDLE 80S TO
LOWER 90S...THIS COULD BE OVER COME.  SO EXPECT A FEW STORMS TO
DEVELOP LATE THIS AFTERNOON IN THE VICINITY OF THE FRONT. SURFACE
WINDS AT THE SURFACE ARE MORE SOUTHWESTERLY AHEAD OF THE FRONT AND
THIS IS HELPING TO SHIFT THE BEST MOISTURE/INSTABILITY FARTHER EAST.
SO CHANCES FOR SEVERE STORMS MAY BE LIMITED THIS AFTERNOON. GIVEN
DRIER AIR IS PUSHING THROUGH CENTRAL NEBRASKA...THIS HAS SET UP A
SEMI-DRY LINE GENERALLY ALONG US HIGHWAY 81. WILL ADD SOME SMALL
POPS TO THIS AREA AS SOME STORMS COULD GET GOING THERE FIRST.

BETTER DYNAMICS COME TONIGHT AS AN UPPER WAVE MOVES THROUGH THE AREA
ALONG WITH A STRONG LOW LEVEL JET OVERRIDING THE SURFACE FRONT. AGREE
WITH SPC THINKING OF A LINEAR MCS POSSIBLE ALONG FRONT TONIGHT AND
MOVING EAST.  THIS WILL GIVE A CHANCE FOR MAINLY A WIND AND HAIL
EVENT TO THE NEBRASKA PORTION OF THE FORECAST AREA. THIS SHOULD HELP
TO PUSH THE SURFACE FRONT FARTHER SOUTH BY SUNDAY MORNING. GIVEN
AMOUNT OF AVAILABLE MOISTURE IN THE AREA...WILL CONTINUE FLASH FLOOD
WATCH FOR MOST OF THE AREA TONIGHT AND EARLY SUNDAY MORNING AS
STORMS LINE UP ALONG THE FRONT AND TRAIN NORTHEASTERLY.

UPPER WAVE TO MAKE ITS WAY INTO THE REGION ON SUNDAY. SHOULD BE A
BIT OF A DRY PERIOD IN THE MORNING AFTER OVERNIGHT STORMS...BUT
STORMS SHOULD FIRE ALONG FRONT IN NORTHERN KANSAS BY AFTERNOON
GIVEN GOOD UPPER SUPPORT.  SOME OF THESE STORMS MAY BE
SEVERE...ESPECIALLY CLOSER TO INTERSTATE 70 WHERE FRONT AND BETTER
MOISTURE WILL BE.  TO THE NORTH...A DRY EVENING AND NIGHT IS
EXPECTED.  TEMPERATURES ON SUNDAY WILL BE COOLER WITH CLOUDS AND
GENERALLY A NORTH WIND BEHIND THE FRONT. READINGS IN THE 70S ARE
EXPECTED.

STORMS WILL REMAIN POSSIBLE INTO SUNDAY NIGHT ACROSS NORTHERN KANSAS
AS SURFACE BOUNDARY DOES NOT MOVE OVERLY FAST AND LOW LEVEL JET
CONTINUES TO RACE OVER THE FRONT.

.LONG TERM...12Z MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES
REMAIN THE MAIN FOCUS THROUGH THE PERIOD.

LATEST MODELS IN GOOD AGREEMENT IN PUSHING MCS SOUTHEAST OF THE CWA
BY THE BEGINNING OF THE PERIOD. HOWEVER...ADDITIONAL THUNDERSTORM
CHANCES ARRIVE BY MONDAY AFTERNOON...WITH THE BETTER CHANCES ACROSS
THE NORTHWEST CWA. A WEAK NORTHEAST TO SOUTHWEST ORIENTED SURFACE
TROUGH EXTENDS THROUGH THIS AREA DURING THE AFTERNOON HOURS...WITH A
MID-LEVEL SHORTWAVE AND LEFT EXIT REGION OF AN H25 JET STREAK
PUSHING IN ALOFT DURING THE LATE AFTERNOON TO EARLY EVENING. THINK
THE FORCING ALOFT COMBINED WITH WEAK CONVERGENCE ALONG THE BOUNDARY
WILL INITIATE CONVECTION LATE AFTERNOON OR EARLY EVENING...WITH
THINGS QUITE POSSIBLY STAYING CAPPED FURTHER SOUTHEAST. KEPT SOME
SMALL POPS IN FOR THE WHOLE CWA...BUT THE FOCUS REALLY LOOKS TO BE
NORTH/NORTHWEST AT THIS POINT. WITH CAPES PROGGED TO REACH 1000 TO
MAYBE 1500 J/KG IN THIS AREA AND DEEP LAYER SHEAR OF 40 TO 50
KTS...COULD SEE A FEW STRONG OR MARGINALLY SEVERE STORMS. THE LLJ
THEN PICKS UP MONDAY NIGHT. THE NOSE OF THE JET IS FOCUSED WELL
NORTH OF THE CWA...BUT WITH DECENT THETA-E ADVECTION ACROSS THE CWA
ALONG THE JET AXIS...WILL KEEP THUNDERSTORM CHANCES GOING OVERNIGHT.

KEPT SOME SMALL THUNDERSTORM CHANCES IN TUESDAY AFTERNOON...ALTHOUGH
CONFIDENCE IN THIS IS NOT REAL HIGH. CANNOT COMPLETELY RULE IT OUT
WITH GOOD MOISTURE/WARM AIR RETURN NORTHWARD ON SOUTHERLY FLOW IN
RESPONSE TO A DEEPENING LEE TROUGH UNDER A ZONAL FLOW ALOFT. MODELS
ALSO HINTING AT PERHAPS A WEAK PERTURBATION MOVING ACROSS IN THE
PROGRESSIVE FLOW ALOFT. HOWEVER...THE ATMOSPHERE MAY VERY WELL STAY
CAPPED PER WARMING TEMPS ALOFT AND NO SIGNIFICANT TRIGGER EVIDENT AT
THIS TIME. THE LLJ KICKS IN AGAIN TUESDAY NIGHT AHEAD OF APPROACHING
SYSTEM...WITH NOSE OF LLJ AGAIN FOCUSED TO THE NORTHEAST BUT
SUFFICIENT THETA-E ADVECTION ACROSS THE CWA TO SUPPORT THUNDERSTORM
CHANCES WITH THE HIGHER PROBABILITIES ACROSS THE NORTHEAST.

WEDNESDAY LOOKS LIKE THE BEST CHANCE FOR AN ORGANIZED SEVERE WEATHER
EVENT ACROSS THE AREA. BROAD UPPER TROUGH IS CENTERED OVER THE
NORTHERN ROCKIES WEDNESDAY AFTERNOON WITH SURFACE LOW DEEPENING AND
CONSOLIDATING OVER EASTERN CO/WESTERN KS BY LATE AFTERNOON/EARLY
EVENING AND SURFACE FRONT EXTENDING NORTHEAST THROUGH THE CWA.
HEIGHT FALLS/STRONG DYNAMICS ALOFT WITH THE EJECTING TROUGH WILL
HELP TO ERODE THE CAP...ALLOWING CONVECTION TO FIRE ALTHOUGH WARMER
MID-LEVEL TEMPS ACROSS THE SOUTHWEST MAY BE MORE DIFFICULT TO
OVERCOME. ONCE CONVECTION INITIATES...SHEAR AND INSTABILITY LOOK TO
BE MORE THAN ADEQUATE TO SUPPORT SEVERE STORMS. A STRONG LLJ CRANKS
UP WEDNESDAY NIGHT...AND WITH STRONG MOISTURE CONVERGENCE POSSIBLE
ALONG H85 FRONTAL ZONE WITH 50-60 KT LLJ FROM THE
SOUTH...UNFORTUNATELY HEAVY RAIN MAY BECOME A CONCERN ACROSS
PORTIONS OF THE FORECAST AREA ONCE AGAIN BY THIS TIME.

THE UPPER TROUGH CONTINUES TO MOVE ACROSS THURSDAY INTO THURSDAY
NIGHT. THE SURFACE COLD FRONT PUSHES SOUTHEAST OF THE CWA THURSDAY
MORNING WITH SURFACE HIGH PRESSURE BUILDING IN...HELPING TO SCOUR
OUT SOME OF THE LOW-LEVEL MOISTURE. WILL KEEP CHANCES FOR
SHOWERS/THUNDERSTORMS GOING WITH UPPER FORCING COMING ACROSS AND
FRONT NEARBY. THE FRONT HANGS UP TO THE SOUTHEAST THURSDAY NIGHT AND
LLJ ACTING WITH H85 FRONT IN THE VICINITY MAY BRING SOME NOCTURNAL
THUNDERSTORMS TO THE SOUTHERN CWA. SMALL PRECIP CHANCES CONTINUE
INTO FRIDAY OVER THE SOUTHEAST CWA WITH TAIL END OF UPPER FORCING
COMING ACROSS...ALTHOUGH MOISTURE MAY BE PRETTY LIMITED BY THIS TIME
WITH FRONT SHOVED FARTHER SOUTHEAST. HAVE KEPT THINGS DRY FOR FRIDAY
NIGHT INTO SATURDAY AS THERE LOOKS TO BE AT LEAST A BRIEF BREAK IN
THE ACTION AS SURFACE HIGH PRESSURE BRIEFLY SETTLES IN USHERING IN
DRIER AIR. HOWEVER...THE HIGH THEN LOOKS TO SHIFT EAST ALLOWING
MOISTURE TO BEGIN FILTERING BACK NORTH BY THE LATTER HALF OF THE
WEEKEND.

&&

.AVIATION...12Z TAF. COUPLE OF CONCERNS FOR THIS TAF PERIOD...WITH
WINDS AND THEN PRECIP CHANCES LATER TODAY. COLD FRONT WHICH HAS
BEEN MOVING IN FROM THE NORTHWEST EXPECTED TO IMPACT THE GRI
TERMINAL SOON...CAUSING A SHIFT IN WINDS. AREA OF LOWER LEVEL
STRATUS OVER EASTERN/CENTRAL NEBRASKA EXPECTED TO LIFT DURING
THE MORNING HOURS..LEAVING MOSTLY CLEAR SKIES. COLD FRONT EXPECTED
TO STALL OVER THE REGION THIS AFTERNOON...PROVIDING A FOCUS FOR
THUNDERSTORM DEVELOPMENT. EXPECT INITIAL DEVELOPMENT TO BE OFF TO
THE SOUTH...AND NOT IMPACT THE TERMINAL UNTIL THE EVENING HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.

KS...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR KSZ006-007.

&&

KISNER/KB
Hazardous weather outlook, Jun 7, 2:45 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
245 PM CDT SAT JUN 7 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
245 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL UP TO THE SIZE OF GOLF
BALLS AND WIND GUSTS OF MORE THAN 70 MPH ARE THE PRIMARY HAZARDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING.

INITIAL DEVELOPMENT THIS AFTERNOON APPEARS TO BE LIKELY SOUTH OF A
LINE FROM YORK NEBRASKA TO OSBORNE KANSAS. THESE STORMS SHOULD PUSH
EAST OF THE AREA THIS EVENING.  ADDITIONAL DEVELOPMENT WILL BE IN
SOUTH CENTRAL NEBRASKA...LIKELY AFTER 6 PM. THEN STORMS WILL SPREAD
OVER THE REST OF THE AREA TONIGHT.

FLASH FLOODING WILL BE POSSIBLE DURING THE ENTIRE NIGHT...ESPECIALLY
IN SOUTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FLASH FLOODING AND PERHAPS AREAL AND RIVER FLOODING WILL CONTINUE TO
BE A POSSIBILITY ON SUNDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE...MAINLY OVER NORTH CENTRAL
KANSAS SUNDAY AFTERNOON AND NIGHT.  THESE STORMS WILL BRING THE
THREAT OF GUSTY WINDS...HAIL TO THE SIZE OF QUARTERS AND HEAVY RAINS.

THERE WILL BE ANOTHER CHANCE FOR STRONG STORMS MONDAY AFTERNOON AND
NIGHT. THESE WILL MAINLY BE ACROSS CENTRAL NEBRASKA.

THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS FOR MOST AREAS
TUESDAY AFTERNOON THROUGH FRIDAY. THERE WILL ALSO BE A CHANCE FOR
LARGE HAIL AND DAMAGING WIND WEDNESDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT...MAINLY BETWEEN
4 PM AND MIDNIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KISNER

In the hours before

Local storm report, Jun 7, 8:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
842 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HAIL             2 E JUNIATA             40.59N 98.47W
06/07/2008  E1.00 INCH       ADAMS              NE   NWS EMPLOYEE

&&

PFANNKUCH
Local storm report, Jun 7, 8:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
849 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             HASTINGS                40.59N 98.39W
06/07/2008  E1.00 INCH       ADAMS              NE   NWS EMPLOYEE

            QUARTER SIZE HAIL ON NORTHWEST SIDE OF HASTINGS

&&

PFANNKUCH
Special weather statement, Jun 7, 8:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
850 PM CDT SAT JUN 7 2008

NEZ061-062-074-075-080215-
ADAMS-BUFFALO-HALL-KEARNEY-
850 PM CDT SAT JUN 7 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
  SOUTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA
  NORTHEASTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINDEN...OR 15 MILES SOUTHEAST OF KEARNEY...
AND MOVING NORTHEAST AT 34 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  NORMAN BY 855 PM CDT
  HEARTWELL BY 900 PM CDT
  PROSSER BY 915 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 286 AND 303.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Local storm report, Jun 7, 8:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
852 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/07/2008  E1.00 INCH       HALL               NE   NWS EMPLOYEE

&&

PFANNKUCH
Local storm report, Jun 7, 8:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/07/2008  E1.75 INCH       HALL               NE   TRAINED SPOTTER

0852 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/07/2008  E1.00 INCH       HALL               NE   FIRE DEPT/RESCUE

0855 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/07/2008  E0.75 INCH       HALL               NE   LAW ENFORCEMENT

&&

JCB
Local storm report, Jun 7, 9:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
902 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/07/2008  E1.00 INCH       HALL               NE   LAW ENFORCEMENT

            QUARTER SIZE HAIL ON NORTHWEST SIDE OF TOWN

&&

KB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:06 PM CDTTornado WarningGIDJewell, Osborne, Smith24 min
Jun 7, 7:13 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith62 min
Jun 7, 7:28 PM CDTSevere Thunderstorm WarningGIDJewell, Osborne, Smith47 min
Jun 7, 7:42 PM CDTTornado WarningGIDOsborne, Phillips, Rooks, Smith48 min
Jun 7, 7:57 PM CDTFlash Flood WarningGIDSmith5 hr
Jun 7, 8:00 PM CDTFlash Flood WarningGIDRooks5 hr
Jun 7, 8:25 PM CDTTornado WarningGIDJewell, Mitchell, Osborne, Smith50 min
Jun 7, 8:30 PM CDTSevere Thunderstorm WarningGIDJewell, Osborne, Phillips, Rooks, Smith60 min
Jun 7, 8:50 PM CDTTornado WarningGIDOsborne, Smith40 min
Jun 7, 9:56 PM CDTTornado WarningGIDJewell, Smith49 min
Jun 8, 2:39 PM CDTRiver Flood WarningGIDOsborne7 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.